Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Libido
Jun 15, 2013

My partner and me just found that we are HIV+ with CD4 around 400 and want to start a medicine regime with Truvada and Kaletra in close future. From 2 years ago (I think from starting of HIV Infection) my libido decreased and now I can not have sex every day because I can not even erect! My partner has no problem with his libido. My question is if libido problem is with being HIV+ and not starting the medicine or the reason is some thing different?

Response from Dr. Henry

Libido (lack of sexual desire) and impotence (difficulty with erection) are common in the general population and may be even more common in HIV+ men. Stress (concern about health and transmission issues add to that for many), depression, other medical conditions (ie diabetes, hyperetension), many medication, low hormone levels (such as testosterone deficiency that may be more common in HIV+ men) and other factors contribute to sexual problems. A thorough assessment (incuding mental health) is recommended. The effect of starting effective HIV medications is unpredictable but generally is not the major factor in addressing or resolving those problems. KH



Previous
RE: Selzentry with thorazine (May 23,2013)
Next
Tooth problems and Parotid gland Issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement